Section : Articles

Ipilimumab-induced Sweet’s Syndrome

Sweet’s syndrome is a neutrophilic dermatosis of unknown etiology which presents as “mountain-like” papulesand is often accompanied by systemic symptoms such as fever, myalgia, asthenia and malaise.

The cause is often not found but includes: infections (respiratory, gastrointestinal), autoimmune conditions (lupus, rheumatoid, arthritis), vaccination, neoplasia (solid and non solid), drugs (NSAIDS, cotrimoxazole, antiiotics, carbamazepine…) pregnancy, immunodeficiency.

The authors report a case of Sweet’s syndrome due to ipilimumab, a biologic drug used in the treatment of melanoma. It probably has immunoregulatory actions. More specifically, it acts by activating the immune system by targeting CTLA-4, a protein receptor that downregulates the immune system.

For full access to the free article in the Journal of American Academy of Dermatology (JAAD), click here.

JAAD: click here to view abstracts from the current edition, articles in press, most cited articles and top 25 articles.

Contributors

Dr Christophe Hsu – dermatologist. Geneva, Switzerland

Source of information: Ipilimumab-associated Sweet syndrome in a patient with high-risk melanoma.
Kyllo RL, Parker MK, Rosman I, Musiek AC. J Am Acad Dermatol. 2014 Apr;70(4):e85-6. doi: 10.1016/j.jaad.2013.11.022.